Because of their stimulating and euphoric effects, designer drugs are popular in clubs and at parties. But after the high follows the comedown – an uncomfortable feeling, which is often alleviated with further substances.
If designer drugs are consumed regularly, a tolerance to it is quick to develop. This means that an ever higher dose is required to achieve the same effect, which makes it harder to limit consumption. To escape the uncomfortable comedown, the phase of coming down following the euphoria, many resort to taking sedatives
Do you feel a strong craving for the substance or have you experienced low moods that lasted for several weeks? This could mean that your mental health is suffering. In this case, it is advisable to seek professional help in order to restore a better quality of life.
Our therapists and physicians will help you understand the mechanisms behind your consumption. In order to change your habits, give up consumption or find less harmful ways of using the substances, you will be taught new behaviour patterns. We will accompany you on this journey with an open mind and respect. Treatment will be individually tailored to your needs.
This is how we support you:
- addiction treatment: information, assessment and advice, support controlling or reducing consumption, outpatient detox, aftercare and relapse prevention
- psychiatry and psychotherapy: mental health assessment and psychiatric treatment
- GP services: general internal medicine, infectiology
- social care: support in everyday life, e.g. dealing with problems in the social environment, at work, at school or in an apprenticeship, with finances or with the authorities and landlords
- outpatient/legal measures to reinstate a driving licence or to comply with a court order
Would you like to get in touch or do you have any questions regarding treatment? We are there for you, with straightforward and confidential help.
Write to us:
Frequently asked questions
Do I need help?
Depending on how the substances are taken, how much is taken and how potent they are, the effects vary. The physical and mental state of the person at the time of consumption also plays an important role. It is therefore not possible to determine a threshold, up to which consumption is harmless.
Professional help is advisable, if you are finding it difficult to control or curb your consumption. The 6 question risk test may help you assess your consumption.
What are the risks?
One of the most dangerous risks is overheating. This is how it can be prevented:
- Drink plenty of fluids and replace lost salts
- Take breaks from dancing
- If the air is stuffy, go outside regularly for some fresh air
Risk of poisoning due to overdose or polydrug use
Too much of the stimulants or polydrug use (e. g. in combination with alcohol) can be fatal due to acute poisoning. Signs are:
- Dehydration and overheating of the body
- Fall in blood pressure
- Cardiovascular disorders
- Pulmonary oedema
- Liver and kidney failure
The purity of substances purchased on the black market varies and is unknown without lab testing. Overdoses are therefore a risk – with potentially fatal consequences.
Toxic contaminants, adulterants and bulking agents
Normally, the consumer does not know what substances have been added to the drug and is unaware of the health risks associated with toxic residues, adulterants or bulking agents.
- Chemical substances are derived from chemical precursors. Because this process is carried out by amateurs, toxic residues often remain.
- New substances reach the market on a regular basis, with entirely unknown risks attached to them.
What are the long-term effects?
Stimulants such as speed can cause a strong psychological dependence. Frequent use can also cause deficiencies and mental health problems such as depression, restlessness, insomnia and cardiovascular disorders. Feelings of anxiety or even paranoia have been known to occur. Possible physical side effects are high blood pressure, weight loss, cardiovascular symptoms such as cardiac arrest or strokes as well as inflammations of the skin.